MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (ALPHACURVE) (24CM); CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (ALPHACURVE) (24CM); CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5835190
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebu0835 showed no other similar product complaint(s) from this lot number.Device not returned yet.
 
Event or Problem Description
It was reported that the wire was broken near the curved end of the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: this is the only complaint that has been reported for this corporate lot number to date.All necessary inspections were performed throughout all the manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot, in regards the problem described.Investigation summary: the complaint of a damaged guidewire was confirmed but the exact cause was unknown.The product returned for evaluation was a 0.038¿ x 70cm guidewire (within hoop).Gross visual evaluation of the wire found white/clear crystalline residue, similar to saline residue, and red residue consistent with blood.A kink between two wire coils was seen 0.7cm from the transition to the ¿j¿ tip.No breakage of either the core or the coil wire was seen.Microscopic examination of the guidewire found no potential evidence supporting a root cause to the guidewire kink.While no specific physical evidence was seen which supported a root cause to the kink, it was likely that the wire was not inserted into the needle in its current condition as the damage was obvious.No potential damage/defect related to manufacture of the device was seen.Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (ALPHACURVE) (24CM)
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7335697
Report Number3006260740-2018-00422
Device Sequence Number979633
Product Code MSD
UDI-Device Identifier00801741013492
UDI-Public(01)00801741013492
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5835190
Device Catalogue Number5835190
Device Lot NumberREBU0835
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1